Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Lincoln, IL

July 13, 2016Cass County, Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 13, 2016, 2:53 PM CDT for Cass County, Morgan County, Scott County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 2:53 PM CDT (19:53 UTC)
Expired
Jul 13, 2016, 3:45 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cass County, IL, Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:09 PM CDTTSTM WND DMG4 S Bluffs, ILTREES DOWN ACROSS IL ROUTE 100.
Jul 13, 3:45 PM CDTTSTM WND DMGVirginia, ILLARGE OAK TREE UPROOTED...CROSSING SUMMIT AVE NORTH BETWEEN MAIN AND WILLIAM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:37 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WUUS53 KILX 131953
SVRILX
ILC017-137-171-132045-
/O.NEW.KILX.SV.W.0097.160713T1953Z-160713T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  CASS COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 345 PM CDT

* AT 252 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BUCKHORN TO NEAR GRIGGSVILLE TO 10 MILES NORTHEAST
  OF BELLEVIEW...MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...BEARDSTOWN...VIRGINIA...WINCHESTER...ALEXANDER...ASHLAND...
  WAVERLY...MEREDOSIA...BLUFF SPRINGS...BLUFFS...FRANKLIN...MURRAYVILLE...
  CHANDLERVILLE...CHAPIN...WOODSON...ARENZVILLE...MANCHESTER...ALSEY...
  NAPLES AND EXETER.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!
 
&&

LAT...LON 3974 9062 3981 9059 3983 9057 3987 9059
      3992 9054 3998 9051 4007 9001 3969 8999
      3953 8992 3952 9004 3952 9058 3958 9058
      3971 9065
TIME...MOT...LOC 1952Z 252DEG 51KT 3992 9083 3965 9067 3948 9068 

HAIL...0.75IN
WIND...70MPH
 
$$

MILLER
2 follow-up statements
588 
WWUS53 KILX 132014
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT WED JUL 13 2016

ILC017-137-171-132045-
/O.CON.KILX.SV.W.0097.000000T0000Z-160713T2045Z/
SCOTT-MORGAN-CASS-
314 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SCOTT...MORGAN AND CASS COUNTIES...

AT 313 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF MEREDOSIA TO NEAR CHAPIN TO NEAR
ALSEY...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BEARDSTOWN...VIRGINIA...WINCHESTER...ALEXANDER...ASHLAND...
WAVERLY...MEREDOSIA...BLUFF SPRINGS...BLUFFS...FRANKLIN...MURRAYVILLE...
CHANDLERVILLE...CHAPIN...WOODSON...ARENZVILLE...MANCHESTER...ALSEY...NAPLES
AND EXETER.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PIKE COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3974 9062 3981 9059 3983 9057 3987 9059
      3992 9054 3998 9051 4007 9001 3969 8999
      3953 8992 3952 9004 3952 9058 3958 9058
      3971 9065
TIME...MOT...LOC 2013Z 250DEG 33KT 3993 9052 3972 9041 3953 9047 

HAIL...0.75IN
WIND...70MPH
 
$$

MILLER
394 
WWUS53 KILX 132032
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT WED JUL 13 2016

ILC017-137-171-132045-
/O.CON.KILX.SV.W.0097.000000T0000Z-160713T2045Z/
SCOTT-MORGAN-CASS-
332 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SCOTT...MORGAN AND CASS COUNTIES...

AT 331 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VIRGINIA TO JACKSONVILLE TO NEAR MURRAYVILLE...
MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...BEARDSTOWN...VIRGINIA...WINCHESTER...ALEXANDER...ASHLAND...
WAVERLY...MEREDOSIA...BLUFF SPRINGS...BLUFFS...FRANKLIN...MURRAYVILLE...
CHANDLERVILLE...CHAPIN...WOODSON...ARENZVILLE...MANCHESTER...ALSEY...EXETER
AND LITERBERRY.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 48 AND 79.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS BLEW TREES DOWN 4 MILES SOUTH
OF BLUFFS AT 309 PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.
 
&&

LAT...LON 3987 9059 3992 9054 3998 9051 4007 9001
      3969 8999 3953 8992 3952 9004 3952 9048
      3982 9058 3983 9057
TIME...MOT...LOC 2031Z 256DEG 38KT 3997 9028 3972 9025 3955 9022 

HAIL...<.75IN
WIND...70MPH
 
$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:17 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 13, 12:17 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1217 PM CDT WED JUL 13 2016

.UPDATE...
Issued at 1006 AM CDT Wed Jul 13 2016

Challenge for today will be the timing of the convective trends.
Stronger storms have been moving through areas mainly north of
I-72 this morning, with a few clusters of storms still between
Bloomington and Champaign. However, a larger MCS has been tracking
across Kansas, and was approaching the Missouri border as of 10
am. The various models have been struggling with this scenario.
Latest operational HRRR seems the closest and zips this line of
storms into western Illinois by 4 pm, while the new NAM rapidly
fizzles it and focuses more on the incoming cold front, with
storms (which are already over northwest Iowa) arriving from the
northwest late afternoon. The overnight GFS poorly handled the
MCS and was not used. Leaned more toward the HRRR scenario this
afternoon, and have made some significant updates to the PoP
trends as a result, especially across the western CWA. With a
decent area of clearing between the MCS and the remnants of our
morning convection, significant destabilization should occur to
our west over the next few hours. Latest RAP shows CAPE's rising
to around 3500 J/kg over northern Missouri by midday with decent
0-6km bulk shear around 45 knots, which should help the MCS
maintain itself.

With the increased threat this afternoon, there is some uncertainty
with the evening trends, but have kept the likely PoP's going
tonight based on the convection currently along the front.

&&

.SHORT TERM...(Today)
ISSUED AT 325 AM CDT Wed Jul 13 2016

08z/3am satellite/radar imagery shows a cluster of thunderstorms
developing over northern Missouri.  The convection is being aided by
a weak short-wave trough noted on water vapor imagery, as well as a
30-35kt 850mb jet streak oriented from eastern Oklahoma into
Missouri.  As is typically the case with convection, models are
struggling with the mesoscale details and thus their solutions
vary greatly.  With no synoptic frontal boundary across central
Illinois to serve as a focus for convection, think the cluster
will eventually weaken as it tracks E/NE away from the jet.  Based
on radar trends, have included likely PoPs west of I-55 for a few
hours early this morning before decreasing back into the chance
category as the storms dissipate.  After that, it appears
probable that additional storms will initiate this afternoon along
outflow boundaries left behind by the morning convection.  With
SBCAPE values reaching the 3000-4000J/kg range and 0-6km bulk
shear increasing to 30-40kt, any storms that develop this
afternoon/evening will be capable of producing damaging wind gusts
and large hail.  As a result, much of the KILX CWA is under a
slight risk for severe as outlined by the latest Day 1 convective
outlook from SPC.  Aside from the scattered storms, it will be a
partly sunny and very warm day with highs topping out in the upper
80s and lower 90s.

.LONG TERM...(Tonight through Tuesday)
ISSUED AT 325 AM CDT Wed Jul 13 2016

A frontal boundary currently across the Northern Plains will drop
southward into the region tonight, bringing an increased chance for
showers and thunderstorms.  Models are not in particularly good
agreement with the potential convection, with some models such as
the 4km WRF-NMM showing virtually nothing, while others indicate
widespread convection.  With early morning storm cluster unlikely to
produce a large outflow boundary that could potentially stabilize
the airmass, do not think the NMM is correct.  Instead, prefer a
GFS/ECMWF consensus showing storms developing along the advancing
front by late afternoon.  Both models bring storms into the KILX CWA
during the evening, then rapidly push them into southeast Illinois
overnight.  The storms may be most widespread from eastern Kansas
across Missouri into west-central Illinois, where instability/shear
parameters are most favorable.  Damaging wind gusts and large hail
will once again be the primary threats.  Have carried likely PoPs
across the board, tapering down to chance after midnight as the
storms drop further southward and eventually out of the area.

Frontal boundary will sag into the Ohio River Valley by Thursday
afternoon, taking the rain chances with it.  Have held on to chance
PoPs through the afternoon across the southern half of the CWA, then
have gone dry Thursday night through Saturday night as high pressure
builds into the region and brings cooler/drier weather to central
Illinois.  After that, an upper ridge will begin to build over the
Plains by early next week.  This will eventually push the prevailing
baroclinic zone back northward and result in a return of rain
chances Sunday through Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1217 PM CDT Wed Jul 13 2016

Area of thunderstorms currently pushing east across Missouri, and
is projected to move into west central Illinois toward mid-
afternoon. Added in a TEMPO period at all TAF sites for the
heavier storms, which may produce brief IFR conditions as they
move through. Cold front is expected to arrive late Thursday
morning, with a gradual wind shift toward the west-northwest.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Geelhart
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Geelhart
Hazardous weather outlook, Jul 13, 11:45 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT WED JUL 13 2016

ILZ027>031-036>038-040>043-047>053-141100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1145 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND EVENING...MOVING EAST OUT OF MISSOURI. THE PRIMARY THREAT IS
WITH DAMAGING WINDS. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN
ISOLATED TORNADO.

HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES IN SOME
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN TO THE AREA TO START NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. THE MOST
LIKELY TIME FRAME IS BETWEEN 3 PM AND 8 PM.

ILZ044>046-054>057-061-141100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
1145 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY DURING VERY
LATE AFTERNOON INTO EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY
THREAT...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED
TORNADO.

HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL LINGER INTO EARLY THURSDAY. AFTER A
COUPLE DAYS OF QUIET WEATHER... THUNDERSTORM CHANCES RETURN FOR
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING. THE
MOST LIKELY TIME FRAME IS BETWEEN 4 PM AND 9 PM.

ILZ062-063-066>068-071>073-141100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1145 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE VERY LATE THIS AFTERNOON AND
MORE LIKELY THIS EVENING. SOME OF THE STORMS HAVE THE POTENTIAL
TO BE SEVERE...MAINLY THIS EVENING...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN
ISOLATED TORNADO.

HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY. AFTER A BRIEF LULL
ON SATURDAY...THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...MAINLY BETWEEN
5 PM AND 10 PM.

GEELHART

In the hours before

Special weather statement, Jul 13, 8:53 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
853 AM CDT WED JUL 13 2016

ILZ050-051-131430-
MORGAN-SANGAMON-
853 AM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SANGAMON AND EASTERN
MORGAN COUNTIES UNTIL 930 AM CDT...

AT 852 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
OVER ALEXANDER...OR 9 MILES EAST OF JACKSONVILLE...MOVING EAST AT 35
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THE STORM PRODUCED HALF INCH TO PENNY SIZE HAIL AS IT
WENT THROUGH JACKSONVILLE EARLIER.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...JACKSONVILLE...CHATHAM...ALEXANDER...NEW BERLIN...
WAVERLY...PLEASANT PLAINS...LOAMI...FRANKLIN...WOODSON...
SOUTH JACKSONVILLE...JEROME...SOUTHERN VIEW...LELAND GROVE...
GRANDVIEW...CURRAN...BERLIN...JACKSONVILLE MUNICIPAL AIRPORT...
FARMINGDALE AND SINCLAIR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 55 BETWEEN MILE MARKERS 85 AND 95.
 INTERSTATE 72 BETWEEN MILE MARKERS 64 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3992 8968 3965 8953 3956 9020 3982 9031
TIME...MOT...LOC 1352Z 251DEG 30KT 3973 9006

GEELHART
Special weather statement, Jul 13, 9:19 AM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
919 AM CDT WED JUL 13 2016

ILZ043-053-131445-
MACON-DE WITT-
919 AM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON AND SOUTHWESTERN
DE WITT COUNTIES UNTIL 945 AM CDT...

AT 919 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KENNEY...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...MAROA...ARGENTA...WELDON...KENNEY...DE WITT...LANE...
MIDLAND CITY...ROWELL...HALLSVILLE...
CLINTON LAKE DAM AND WELDON SPRINGS STATE PARK.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 153 AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3997 8914 4018 8914 4023 8875 4001 8874
      3999 8874
TIME...MOT...LOC 1419Z 267DEG 38KT 4010 8907

GEELHART
Special weather statement, Jul 13, 9:32 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
932 AM CDT WED JUL 13 2016

ILZ044>046-131515-
PIATT-CHAMPAIGN-VERMILION-
932 AM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...NORTHERN
VERMILION AND NORTHERN CHAMPAIGN COUNTIES UNTIL 1015 AM CDT...

AT 932 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FISHER...OR NEAR RANTOUL...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RANTOUL...MAHOMET...HOOPESTON...FISHER...ROSSVILLE...THOMASBORO...
GIFFORD...MANSFIELD...RANKIN...LAKE OF THE WOODS...LUDLOW...
PENFIELD...GALESVILLE...DEWEY...FLATVILLE AND ARMSTRONG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 241 AND 257.
 INTERSTATE 72 BETWEEN MILE MARKERS 172 AND 174.
 INTERSTATE 74 BETWEEN MILE MARKERS 165 AND 177.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4009 8854 4017 8860 4040 8829 4040 8794
      4049 8793 4049 8757 4044 8752 4040 8753
TIME...MOT...LOC 1432Z 237DEG 43KT 4030 8828

07
Local storm report, Jul 13, 9:37 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
937 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     HEAVY RAIN       1 E PARIS               39.62N 87.67W
07/13/2016  M1.08 INCH       EDGAR              IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0840 AM     HAIL             1 W JACKSONVILLE        39.73N 90.26W
07/13/2016  E0.75 INCH       MORGAN             IL   PUBLIC

            BRIEF PERIOD OF HALF TO THREE-QUARTER INCH
            HAIL .

&&

NWS LINCOLN IL
IRIS SYSTEM
Special weather statement, Jul 13, 9:43 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT WED JUL 13 2016

ILZ038-043>045-131530-
PIATT-DE WITT-CHAMPAIGN-MCLEAN-
943 AM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...SOUTHEASTERN
MCLEAN...NORTHWESTERN CHAMPAIGN AND EASTERN DE WITT COUNTIES UNTIL
1030 AM CDT...

AT 941 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WELDON...OR 9 MILES NORTHEAST OF CLINTON...MOVING
NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. A WEATHER OBSERVER IN CLINTON ESTIMATED A 50 MPH WIND
GUST AT 927 AM.

LOCATIONS IMPACTED INCLUDE...
FARMER CITY...FISHER...SAYBROOK...BELLFLOWER...DE WITT...FOOSLAND...
LANE AND CLINTON LAKE DAM.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 151 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4040 8813 4007 8890 4022 8895 4047 8846
      4040 8846
TIME...MOT...LOC 1441Z 237DEG 43KT 4022 8881

07
Special weather statement, Jul 13, 1:29 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CDT WED JUL 13 2016

ILZ045-046-055-057-131900-
EDGAR-CHAMPAIGN-DOUGLAS-VERMILION-
129 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERMILION...
NORTHWESTERN EDGAR...SOUTHEASTERN CHAMPAIGN AND NORTHEASTERN DOUGLAS
COUNTIES UNTIL 200 PM CDT...

AT 128 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM HOMER TO NEAR HINDSBORO. MOVEMENT WAS EAST AT
15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...ST. JOSEPH...TILTON...VILLA GROVE...CATLIN...OAKWOOD...
SIDNEY...HOMER...NEWMAN...OGDEN...FAIRMOUNT...SIDELL...FITHIAN...
CAMARGO...HUME...BROADLANDS...BROCTON...ALLERTON...
MUNCIE AND INDIANOLA.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 194 AND 213.

LAT...LON 4016 8762 3971 8786 3972 8825 4017 8799
TIME...MOT...LOC 1828Z 248DEG 13KT 4004 8794 3973 8817

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:53 AM CDTSpecial Weather StatementILXMorgan, Sangamon37 min
Jul 13, 9:19 AM CDTSpecial Weather StatementILXDeWitt26 min
Jul 13, 9:32 AM CDTSpecial Weather StatementILXChampaign43 min
Jul 13, 9:43 AM CDTSpecial Weather StatementILXDeWitt47 min
Jul 13, 1:29 PM CDTSpecial Weather StatementILXDouglas31 min
Jul 13, 2:11 PM CDTSevere Thunderstorm WarningILXEdgar34 min
Jul 13, 2:58 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler47 min
Jul 13, 3:39 PM CDTSevere Thunderstorm WarningILXKnox51 min
Jul 13, 3:45 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan, Sangamon45 min
Jul 13, 3:50 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar40 min
Jul 13, 4:17 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark28 min
Jul 13, 4:24 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon, Shelby51 min
Jul 13, 4:30 PM CDTFlash Flood WarningILXKnox4 hr
Jul 13, 4:31 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Menard, Sangamon44 min
Jul 13, 4:36 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Tazewell, Woodford54 min
Jul 13, 4:58 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt, Shelby47 min
Jul 13, 5:01 PM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper, Richland44 min
Jul 13, 5:07 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt38 min
Jul 13, 5:10 PM CDTFlash Flood WarningILXClark, Edgar4 hr
Jul 13, 5:18 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford39 min
Jul 13, 5:21 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more45 min
Jul 13, 5:26 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland34 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion65 min
Jul 13, 5:57 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Edgar, Lawrence33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.